Alert archive / California / Red Flag Warnings in 2011

Red Flag Warning 3, NWS Hanford, CA

October 29, 2011

NWS Hanford, CA issued this red flag warning at Oct 29, 2011, 3:02 AM PDT. It took effect at Oct 29, 2011, 8:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 3:02 AM PDT (10:02 UTC)
In effect from
Oct 29, 2011, 8:00 AM PDT
Expired
Oct 29, 2011, 11:00 PM PDT
In force
15 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WWUS86 KHNX 291002
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
302 AM PDT SAT OCT 29 2011

...RED FLAG WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS FROM
8 AM THIS MORNING UNTIL 11 PM THIS EVENING FOR VERY LOW DAYTIME
HUMIDITIES...


CAZ295-291815-
/O.UPG.KHNX.FW.A.0003.111029T1500Z-111030T0600Z/
/O.NEW.KHNX.FW.W.0003.111029T1500Z-111030T0600Z/
KERN COUNTY MOUNTAINS-
302 AM PDT SAT OCT 29 2011

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT
THIS EVENING FOR VERY LOW HUMIDITIES IN THE KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY LOW HUMIDITIES...WHICH IS IN EFFECT FROM 8 AM
THIS MORNING TO 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* WINDS/RH...ALTHOUGH WINDS WILL GENERALLY BE LESS THAN 10 MPH...
  FUELS ARE EXTREMELY DRY AND MINIMUM RELATIVE HUMIDITIES WILL BE
  IN THE SINGLE DIGITS FOR SEVERAL HOURS IN MANY LOCATIONS. POOR
  HUMIDITY RECOVERIES ARE ANTICIPATED AGAIN TONIGHT...ESPECIALLY
  ABOVE 4000 FEET.

* LOCATIONS...TEHACHAPI...FRAZIER PARK...PINE MOUNTAIN CLUB...
  BEAR VALLEY SPRINGS AND THE PIUTES.

* IMPACTS...HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LONG DURATION LOW HUMIDITIES AND VERY DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
DURFEE
3 follow-up statements
301 
WWUS86 KHNX 291809
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1109 AM PDT SAT OCT 29 2011

CAZ295-300100-
/O.CON.KHNX.FW.W.0003.000000T0000Z-111030T0600Z/
KERN COUNTY MOUNTAINS-
1109 AM PDT SAT OCT 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR VERY LOW RELATIVE HUMIDITY IN THE KERN COUNTY
MOUNTAINS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THE KERN COUNTY MOUNTAINS. 

* WINDS/RH...WINDS WILL GENERALLY BE LESS THAN 10 MPH. HOWEVER
  FUELS ARE EXTREMELY DRY...AND MINIMUM RELATIVE HUMIDITIES WILL
  BE FROM 4 TO 9 PERCENT FOR UP TO 12 HOURS HOURS IN MANY
  LOCATIONS. POOR HUMIDITY RECOVERIES ARE ANTICIPATED AGAIN
  TONIGHT.

* LOCATIONS...TEHACHAPI...FRAZIER PARK...PINE MOUNTAIN CLUB...
  BEAR VALLEY SPRINGS...KERNVILLE...LAKE ISABELLA.

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID SPREAD
  OF WILDFIRE THREATENING LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LONG
DURATION LOW HUMIDITIES AND VERY DRY FUELS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

BINGHAM
253 
WWUS86 KHNX 300100
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
600 PM PDT SAT OCT 29 2011

CAZ295-300600-
/O.CON.KHNX.FW.W.0003.000000T0000Z-111030T0600Z/
KERN COUNTY MOUNTAINS-
600 PM PDT SAT OCT 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR VERY LOW RELATIVE HUMIDITY IN THE KERN COUNTY
MOUNTAINS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THE KERN COUNTY MOUNTAINS. 

* WINDS/RH...WINDS WILL GENERALLY BE LESS THAN 10 MPH. HOWEVER
  FUELS ARE EXTREMELY DRY...AND MINIMUM RELATIVE HUMIDITIES WILL
  BE FROM 4 TO 9 PERCENT FOR UP TO 10 HOURS HOURS IN MANY
  LOCATIONS. POOR HUMIDITY RECOVERIES ARE ANTICIPATED AGAIN
  TONIGHT.

* LOCATIONS...TEHACHAPI...FRAZIER PARK...PINE MOUNTAIN CLUB...
  BEAR VALLEY SPRINGS...KERNVILLE...LAKE ISABELLA.

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID SPREAD
  OF WILDFIRE THREATENING LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LONG
DURATION LOW HUMIDITIES AND VERY DRY FUELS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MOLINA
549 
WWUS86 KHNX 300555
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1055 PM PDT SAT OCT 29 2011

......RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS WILL 
EXPIRE AT 11 PM PDT...

CAZ295-300700-
/O.EXP.KHNX.FW.W.0003.000000T0000Z-111030T0600Z/
KERN COUNTY MOUNTAINS-
1055 PM PDT SAT OCT 29 2011

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR 
VERY LOW DAYTIME HUMIDITIES WITH POOR OVERNIGHT RECOVERIES FOR
THE KERN COUNTY MOUNTAINS...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING.

WHILE VERY LOW DAYTIME HUMIDITIES EXISTED IN A FEW LOCATIONS 
TODAY...THE LOCATIONS WITH HUMIDITY FALLING BELOW 10 PERCENT ON
SUNDAY WILL BE EVEN MORE ISOLATED. THEREFORE...THE RED FLAG
WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING.

$$

MOLINA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Oct 28, 8:51 PM PDT, 6 hours 11 minutes earlier.

Area forecast discussion, Oct 28, 8:51 PM PDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
851 PM PDT FRI OCT 28 2011

.SYNOPSIS...
DRY AND COOL CONDITIONS WILL PREVAIL THROUGH THIS WEEKEND AND INTO
NEXT WEEK.

&&

.DISCUSSION...SKIES REMAIN CLEAR ACROSS THE CENTRAL CALIFORNIA
INTERIOR THIS EVENING WITH A VERY DRY AIRMASS IN PLACE. THE DRY
CONDITIONS WILL CONTINUE ON SATURDAY AND A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR THE KERN COUNTY MOUNTAINS SATURDAY THROUGH
SATURDAY EVENING. 24 HOUR TEMPERATURE TRENDS ARE GENERALLY UP A
FEW DEGREES AND FORECAST LOWS TONIGHT LOOK ON TRACK. NO UPDATES
EXPECTED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 243 PM PDT FRI OCT 28 2011/

DISCUSSION...
FLAT RIDGE OVER THE REGION IS PROVIDING CLEAR SKIES AND SEASONAL
TEMPERATURES TODAY AND WILL CONTINUE THROUGH THE WEEKEND. A
GRADUAL WARMING TREND WILL BEGIN ON SUNDAY AND CONTINUE ON MONDAY
AS HEIGHTS RISE AND TEMPS CLIMB SLIGHTLY ABOVE CLIMO. A FAST
MOVING UPPER TROUGH WILL DROP OUT OF THE PAC NW AND WILL INC THE
MARINE LAYER FOR A VALLEY COOL DOWN FOR THE NORTHERN SJV ON MONDAY
AND ACROSS THE ENTIRE CWA ON TUESDAY. THE COOL DOWN WILL CONTINUE
FROM TUESDAY THROUGH FRIDAY OF NEXT WEEK.

THIS RUN OF THE MODELS HAVE BACKED OFF THE STRONG TROUGH FORECAST
TO MOVE THROUGH ON THURSDAY. THE ECM IS STILL SHOWING A TROUGH,
BUT IS ALSO WEAKER. HAVE KEPT IN CHANCE POPS NORTH FOR NOW...DO
NOT WANT TO FLIP FLOP. WILL SEE IF THE NEXT RUN PUTS THE RAIN BACK
IN FOR THURSDAY...MAINLY NORTH OF FRESNO COUNTY.

WE HAVE ISSUED A FIRE WEATHER WATCH FOR VERY DRY CONDITIONS ACROSS
THE KERN COUNTY MOUNTAINS. RH VALUES HAVE BEEN BELOW 10 PERCENT
FOR SEVERAL HOURS AND ARE EXPECTED TO REMAIN LOW THROUGH SAT.
EVEN THOUGH WINDS ARE LIGHT...RH VALUES ARE VERY LOW. FUEL MOISTURE
VALUES ARE ALSO VERY LOW ACROSS THIS REGION WITH VALUES OF 1 TO 3
PERCENT.

NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST AS CONFIDENCE FOR
LATE IN THE WEEK IS LOW BASED ON MODEL GUIDANCE CHANGES. DID WARM
IT UP A BIT ON SUNDAY AND MONDAY AS GFS ENSEMBLES WERE INDICATING
AN ABOVE NORMAL ANOMALY FOR 850 MB TEMPS. ECMWF IS ALSO A BIT
STRONGER WITH THE RIDGE ON MONDAY.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY...LOCAL MVFR VISIBILITIES IN HAZE.
OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL
CALIFORNIA INTERIOR THROUGH 06Z SUNDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 8 AM PDT SATURDAY THROUGH SATURDAY
EVENING CAZ095.

&&

PUBLIC...DCH/JDB
AVN/FW...SANGER
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Oct 28, 2:23 PM PDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
223 PM PDT FRI OCT 28 2011

CAZ095-292130-
KERN COUNTY MOUNTAINS-
223 PM PDT FRI OCT 28 2011

...FIRE WEATHER WATCH...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. LOW HUMIDITIES OVER THE REGION MAY CONTINUE
THROUGH THE WEEKEND REQUIRING RE-ISSUANCE OF RED FLAG WATCH FOR THE
NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

Nearby

Red Flag Warnings in California, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.